A good friend of mine for the past two years has developped a condition where her boody starts to retain water literally her whole body swells up she vomits and is very weak because of it. Has anyone heard of any condition like this before. Doctors are giving her medication that works for most people but does not work for her.
How is your friend? Water retention may be caused by a variety of issues such as diet high in salt, hormonal issues or medical problems with organs like the kidneys, heart, or liver, and thyroid problems as well. If her medications are not working, further evaluation may need to be done to rule out the differentials mentioned. A referral to a specialist may also be done. Take care and do keep us posted.
The thing is she isnt taking any salt and she has about 10 specialists trying to figure out what is oing on. I think she might have to go elsewhere out of north america for help because no one seems like they can do anything for here. Her KIdneys and liver apparently are fine.
Thanks for the updates.How is your friend? I'm sorry to hear of the lack of diagnosis despite of the ten specialists she went to. I know how hard it is to be in the dark and not knowing the cause of her symptoms. But I agree with you that she should not stop there but continue finding the answer to the cause of her symptoms. With the loss of one eye, evaluation by an ophthalmologist may also help. Take care and hope to hear from you soon.
The adrenal glands produce a hormone that controls the balance of salt and water in humans. I would see an endocrinologist that specializes in the adrenals (as most endocrinologists specialize in diabetes and thyroind issues). A blood test for "renin level" might help show if there is an issue and if fludrocortisone replacement is needed. I don't know where you live but the premiere endocine specialist regarding the balance of water in the system is Dr. Joseph Verbalis at Georgetown University Hospital in Washington, D.C. Also, in LA, Dr. Theodore Friedman specializes in difficult endocrine issues. He is a full time researcher at Charles Drew Univ. but sees a couple of patients a week at an office outside the univ. Best of luck but you must get to the correct doctor to get an answer. All endos are not the same. tr1102
Forgot to add to my comment. With the inclusion of optic problems, I would find a neuroendocrinologist as the pituitary gland lies in a position to press on the optic nerve and is associated w/the adrenals as well. Has a dynamic MRI of the brain been done? A non-cancerous pituitary tumor/adrenal tumor relates to the symptoms as well. Episodic Cushing's caused by one of these issues could also account for the "up and down or coming and going" of the symptoms or weight gain and loss. As is indicated by the name, "episodic" makes it difficult to get get a diagnosis but can be accomplished with the correct type of dr. I really rec. Dr. Friedman in this case. You can go to his website at "goodhormonehealth.com" and check things out for yourself if interested. Regards, tr1102
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.